Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 246, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 5, 2011, 6:55 PM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 5, 2011, 7:21 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 11 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:00 PM CDT | TSTM WND DMG | Shreveport, LA | TREES AND POWER LINES DOWN ACROSS AT LEAST 10 LOCATIONS WITHIN THE CITY OF SHREVEPORT AND THE SURROUNDING AREAS OF THE PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2857 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS54 KSHV 052355
SVRSHV
LAC015-017-031-060045-
/O.NEW.KSHV.SV.W.0246.110605T2355Z-110606T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF BOSSIER CITY...
SOUTHERN CADDO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SHREVEPORT...
EXTREME NORTH CENTRAL DE SOTO PARISH IN NORTHWEST LOUISIANA...
* UNTIL 745 PM CDT
* AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM LOCATED OVER MUCH OF SHREVEPORT...AND EASTER BOSSIER
CITY. THIS STORM WAS MOVING SLOWLY TO THE SOUTHWEST NEAR 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3251 9354 3233 9361 3225 9396 3246 9398
3260 9371
TIME...MOT...LOC 2353Z 300DEG 10KT 3247 9367
$$
VII1 follow-up statement
692
WWUS54 KSHV 060021
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 PM CDT SUN JUN 5 2011
LAC015-017-031-060030-
/O.CAN.KSHV.SV.W.0246.000000T0000Z-110606T0045Z/
DE SOTO LA-CADDO LA-BOSSIER LA-
721 PM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR BOSSIER...CADDO AND DE SOTO
PARISHES IS CANCELLED...
THIS STORM HAD WEAKENED DRAMATICALLY IN THE PAST FEW MINUTES. HOWEVER...
BRIEF HEAVY RAIN AND DEADLY LIGHTNING STILL POSSIBLE WITH THIS STORM OVER
THE SHREVEPORT AREA.
LAT...LON 3251 9354 3233 9361 3225 9396 3246 9398
3260 9371
TIME...MOT...LOC 0020Z 300DEG 10KT 3243 9359
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:51 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 3:51 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT SUN JUN 5 2011
.DISCUSSION...
HEAT INDEX READINGS RANGING FROM 105 TO 108 OVER THE ADVISORY AREA
WILL LET IT CONTINUE THROUGH 7PM THIS EVENING. ELSEWHERE...UPPER 90S
TO LOW 100S KEEPING BELOW OUR CRITERIA. SKIES ARE PARTLY CLOUDY
WITH UPPER 90S AND A FEW TRIPLE DIGITS FOR ACTUAL AIR TEMP.
CLOUDS ARE ON THE INCREASE ESPECIALLY BLOW OFF FROM ON GOING
THUNDERSTORMS ALONG AND NORTH OF I-30. OLD BOUNDARIES FROM LAST
NIGHT/S STORMS LIGHTING UP NOW SOUTH OF I-30 IN NE TX. MUCH OF
THIS ACTIVITY WILL GO ON WELL INTO THE EVENING WITH A GOOD PUSH OF
A COOL POOL NOW UNDER THE THICKENING CLOUDS. TEXARKANA AND HOPE
ARE SEEING THE NEWEST DEVELOPMENT PUSH IN THIS HOUR. AND IT IS
ENCOURAGING TO THINK THAT SOME OF NW LA MAY GET IN ON THE ACTION
HOPEFULLY BY SUNSET. HAVE UPDATED THE FORECAST WITH A PRE PERIOD
AFTERNOON FOR CHANCE POPS THROUGH THIS EVENING. OTHER MORE ISOLATED
STORMS APPROACHING MONROE VICINITY ARE MOVING TO THE SW AROUND THE
LOW IN THE GULF. WHILE THE BIG NORTHERN PUSH HAS RESULTED FROM A
SHORT WAVE OVER THE GREAT LAKES EXTENDING DOWN ACROSS KN/OK. THE
TAIL OF THIS SHORT WAVE APPEARS TO HAVE DONE ITS WORK TODAY...BUT
ALREADY LOOKS TO RIDGING BACK OVER THE HIGH PLAINS.
MEANWHILE...THE LARGE UPPER RIDGE IS RATHER IN A STATE OF DISARRAY
WHICH SHOULD EFFECTIVELY CURTAIL THE EXTREME HEAT OF LATE. IN LIGHT
OF THIS FACT HAVE NOT EXTENDED THE HEAT ADVISORY INTO THE NEW WORK
WEEK. MODELS IN GOOD AGREEMENT ON THE DISMANTLING OF SAID HIGH
WITH MOISTURE FROM ALL SIDES.
A LARGE UPPER RIDGE IS BUILDING OVER THE ROCKIES NOW AND WILL
REESTABLISH THE BROAD SUMMER LIKE HIGH IN THE COMING DAYS...OVER
MUCH OF THE MID SOUTH AND SOUTHEAST U.S...BUT HEIGHTS ARE WAY OFF
OF LAST WEEKS 594...MORE LIKE 588 ON BOTH GFS AND EURO. THAT IS A
DECENT POSITION TO KEEP THE GULF OPEN FOR BUSINESS. NOT A DROUGHT
BUSTER...BUT MUCH BETTER THAN NO CHANCE. LOOK FOR LATE DAY
THUNDERSTORMS TO CONTINUE THIS WEEK AND THEN MAYBE TAPPER OFF BY
NEXT WEEKEND AS A LOW FORMS OUT OVER THE GULF...582 ON GFS AND A
DRIER PATTERN FOR US. HOWEVER...THE 584 LOW IN GULF HAS A CAVEAT
ON THE EURO WHICH BACK DOORS A COOL FRONT WITH A 1024MB SFC HIGH
OVER THE GREAT LAKES. THE GFS IS 1025MB ON THE SFC HIGH JUST HAS
NO BACK DOOR EFFECT WITH RAINFALL. WE/LL KNOW MORE WITH FUTURE
MODEL RUNS. /24/
&&
.AVIATION...
A SUMMER DAY MORE TYPICAL OF JULY AND AUGUST WITH VFR CONDITIONS AND
WIDELY SCATTERED TSTMS THAT DEVELOP DURING MID TO LATE AFTERNOON IN
THE HEAT OF THE DAY WITH VERY WEAK DISTURBANCES ACTING AS THE
TRIGGER MECHNANISM. EXPECT THESE TSTMS TO DISSIPATE SHORTY AFTER
SUNSET THIS SUNDAY EVENING WITH VFR CONDITIONS TO CONTINUE THROUGH
MONDAY AFTERNOON. /VIII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 99 72 97 71 / 40 20 20 20 20
MLU 74 98 72 97 69 / 20 20 20 20 20
DEQ 68 97 69 95 68 / 30 20 10 20 10
TXK 70 99 71 97 70 / 30 20 10 20 10
ELD 69 98 71 96 68 / 30 20 20 20 20
TYR 74 100 73 98 71 / 30 20 20 20 10
GGG 72 99 73 98 70 / 30 20 20 20 10
LFK 71 97 71 95 70 / 30 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ005-006-013-014-018>022.
OK...NONE.
TX...NONE.
&&
24/08Hazardous weather outlook, Jun 5, 12:15 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT SUN JUN 5 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1215 PM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP EAST TEXAS AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AND WILL BE PRIMARILY BE LOCATED ALONG AND SOUTH OF I-20...SPREADING WESTWARD INTO THE EVENING HOURS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AS THEY DISSIPATE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED...TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE FOUR STATE AREA...DURING THE AFTERNOON AND EVENING HOURS EACH DAY. THE BEST COVERAGE OF THUNDERSTORMS WILL CONTINUE ALONG AND SOUTH OF THE I-20 CORRIDOR...IN OUR AREAS NEAREST TO THE GULF. ANY STORMS THAT DEVELOP WILL LIKELY MOVE TO THE WEST...AND SOME MAY PRODUCE DAMAGING WINDS AS THEY DISSIPATE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 24
In the hours before
Special weather statement, Jun 5, 5:58 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT SUN JUN 5 2011
TXZ125-136>138-150-151-060000-
GREGG-HARRISON-PANOLA-RUSK-SMITH-UPSHUR-
558 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...HARRISON...PANOLA...RUSK...SMITH AND UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BECKVILLE...BIG SANDY...CARTHAGE...CLARKSVILLE CITY...
DEBERRY...ELYSIAN FIELDS...GLADEWATER...HALLSVILLE...
HENDERSON...JOINERVILLE...KILGORE...LIBERTY CITY...LONGVIEW...
NEW LONDON...OVERTON...PINEHILL...TATUM...TROUP...TURNERTOWN...
WASKOM AND WHITE OAK...
AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A FAST MOVING OUTFLOW BOUNDARY...MOVING SOUTHWARD FROM
INTENSE THUNDERSTORMS TO THE NORTH. THIS BOUNDARY...WILL MOVE SOUTH OF
THE INTERSTATE 20 CORRIDOR. HIGH PROFILE VEHICLES ON INTERSTATE 20...WILL
NEED TO USE EXTREME CAUTION DRIVING INTO THESE CROSSWINDS.
WINDS FROM THE NORTH AT AROUND 40 MPH...IS EXPECTED WITH THIS OUTFLOW
BOUNDARY...AS WELL AS POSSSIBLE ADDITIONAL STRONG THUNDERSTORM DEVEVELOPMENT...
ALONG THIS BOUNDARY.
VIILocal storm report, Jun 5, 6:02 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM NON-TSTM WND DMG SHREVEPORT 32.47N 93.80W
06/05/2011 CADDO LA LAW ENFORCEMENT
GUST FRONT WITH WINDS AROUND 4O MPH BLEW OVER A FEW TREES
IN THE CITY.
&&
20Special weather statement, Jun 5, 6:20 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT SUN JUN 5 2011
LAZ001-002-010-011-TXZ150-151-153-052345-
BOSSIER-CADDO-DE SOTO-PANOLA-RED RIVER-RUSK-SHELBY-
620 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
PANOLA AND RUSK...
IN EASTERN TEXAS...
SHELBY...
IN NORTHWEST LOUISIANA...
RED RIVER...DE SOTO...CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
COUSHATTA...LOGANSPORT...MANSFIELD...STONEWALL...BECKVILLE...
CARTHAGE...HENDERSON...JOAQUIN...JOINERVILLE...MINDEN...
PINEHILL...TENAHA AND TIMPSON...
AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SOUTHWARD MOVING OUTFLOW BOUNDARY...PRODUCED FROM DECAYING
STRONG THUNDERSTORM ACTIVITY FURTHER TO THE NORTH.
WINDS FROM THE NORTH AT 30 MPH...TO NEAR 50 MPH AT A FEW LOCATIONS...
ARE EXPECTED WITH THIS OUTFLOW BOUNDARY. ADDITIONAL STRONG
THUNDERSTORM DEVELOPMENT IS ALSO POSSIBLE ALONG THIS BOUNDARY.
VIILocal storm report, Jun 5, 6:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG QUITMAN 32.80N 95.44W
06/05/2011 WOOD TX LAW ENFORCEMENT
TREES REPORTED DOWN.
&&
20Local storm report, Jun 5, 6:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
639 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG TYLER 32.33N 95.30W
06/05/2011 SMITH TX LAW ENFORCEMENT
SEVERAL TREES DOWN NEAR TYLER...AS WELL AS NEAR LINDALE.
&&
20Special weather statement, Jun 5, 6:39 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
639 PM CDT SUN JUN 5 2011
TXZ137-138-150-060015-
GREGG-HARRISON-RUSK-
639 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...HARRISON AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
KILGORE...LIBERTY CITY...LONGVIEW...NEW LONDON AND OVERTON...
AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM OVER THE SOUTHEAST SIDE OF LONGVIEW
ALONG INTERSTATE 20 AND ESTES PARKWAY...MOVING WEST AT 10 MPH.
ANOTHER STRONG THUNDERSTORM WAS INDICATED NEAR LAIRD HILL IN
NORTHWEST RUSK COUNTY...ALSO MOVING WEST AT 5 TO 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THESE STORMS
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.